Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 8, NWS Newport/Morehead City, NC

September 30, 2010Martin County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 30, 2010, 7:07 AM EDT for Martin County, Washington County, North Carolina. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2010, 7:07 AM EDT (11:07 UTC)
Expired
Sep 30, 2010, 7:19 AM EDT
In force
12 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Martin County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 30, 4:55 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WFUS52 KMHX 301107
TORMHX
NCC117-187-301130-
/O.NEW.KMHX.TO.W.0008.100930T1107Z-100930T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
707 AM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
  EXTREME EAST CENTRAL MARTIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 730 AM EDT

* AT 702 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER PLYMOUTH...MOVING NORTH AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3582 7660 3581 7682 3589 7682 3589 7681
      3586 7678 3589 7674 3591 7673 3594 7670
      3594 7661
TIME...MOT...LOC 1107Z 176DEG 47KT 3591 7672

$$

13
1 follow-up statement
501 
WWUS52 KMHX 301119
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
719 AM EDT THU SEP 30 2010

NCC117-187-301129-
/O.CAN.KMHX.TO.W.0008.000000T0000Z-100930T1130Z/
WASHINGTON NC-MARTIN NC-
719 AM EDT THU SEP 30 2010

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL MARTIN AND
NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

LAT...LON 3582 7660 3581 7682 3589 7682 3589 7681
      3586 7678 3589 7674 3591 7673 3594 7670
      3594 7661
TIME...MOT...LOC 1119Z 176DEG 47KT 3607 7674

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 30, 5:10 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 30, 5:10 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 AM EDT THU SEP 30 2010

.SYNOPSIS...
LOW PRESSURE AREAS WILL MOVE ALONG A LINGERING STATIONARY FRONT
TODAY. THE FRONT WILL MOVE OFF THE COAST FRIDAY. HIGH PRESSURE
WILL BUILD INTO THE AREA ON SATURDAY THEN DISSIPATE SUNDAY. AN
AREA OF LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST MONDAY
AND MOVE NORTH...PASSING BY THE NORTH CAROLINA COAST TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 AM THU...LATEST SFC ANALYSIS SHOWS STATIONARY FRONT ALONG
HWY 17 AND AREAS OF LOW PRESSURE FORMING ALONG THE LOW...WITH
ANOTHER LOW LOCATED ALONG THE FL/GA COAST. LOW PRESSURE AREAS WILL
MOVE ALONG THE FRONT TODAY...INITIAL LOW WILL LIFT NORTH THROUGH
THE COASTAL PLAIN THIS MORNING...THEN REMNANT LOW LATER THIS
EVENING.

RAIN CONTINUES THIS MORNING...HEAVIEST AXIS OF PRECIP HAS SHIFTED
SLIGHTLY WEST THIS MORNING...BUT EXPECT THAT TO SHIFT BACK
EASTWARD LATER TODAY. ONLY SIG CHANGE TO FORECAST WAS TO EXTEND
POPS INTO THE OVERNIGHT HOURS TONIGHT...BASED ON ALL MODEL
GUIDANCE. HAVE STUCK PRETTY CLOSE TO HPC QPF OVER THE NEXT 24
HOURS...WITH AN ADDITIONAL 4-7 INCHES POSSIBLE...WITH ISOLATED
HIGHER AMOUNTS...AS FLOODING THREAT CONTINUES FOR THE NEXT 24
HOURS. SE WINDS WILL BE CONTINUING TO INCREASE THIS
MORNING...BECOMING MORE SOUTHERLY THIS AFTERNOON...STRONGEST WINDS
ALONG THE COASTAL AREAS AND OBX...SEE WIND ADVISORY. ISOLATED
TORNADOES AND DAMAGING WIND GUSTS WILL CONTINUE TO BE A THREAT
TODAY AS WELL WITH SFC BOUNDARY IN THE AREA AND AMPLE SHEAR. THE
MORNING COMMUTE WILL BE EXTREMELY HAZARDOUS ACROSS EASTERN NC WITH
WATER COVERED/FLOODED ROADS AND POOR VISIBILITIES IN HEAVY RAINS.
RAIN WILL FINALLY EXIT THE NORTHERN OUTER BANKS LATE EARLY FRI. NO
OTHER CHANGES TO ONGOING HEADLINES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
AS OF 315 AM THU...FRONT WILL MOVE OFF THE COAST FRI AND RAIN
SHOULD BE ENDING ALONG THE COAST EARLY FRI. EXPECT LOW LEVEL
MOISTURE TO LINGER ALONG THE OBX. HIGH TEMPS IN THE MID-UPPER 70S.
VERY COOL NIGHT EXPECTED FRI...MUCH MORE FALL LIKE WITH LOWS IN
THE 50S INLAND AND AROUND 60 FOR THE OBX.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 315 PM WED...UNSETTLED PATTERN RETURNS EARLY NEXT WEEK. IT
APPEARS ANOTHER AREA OF LOW PRESSURE...THOUGH WEAKER...WILL FORM
MONDAY IN THE SAME PLACE OFF THE GA/FL COAST AND MOVE NORTH...
BRUSHING BY THE NORTH CAROLINA COAST ON TUESDAY. HAVE INCLUDED
CHANCE POPS FOR BOTH MONDAY AND TUESDAY.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
AS OF 430 AM THU...SHRA AND ISOLD TSRA WILL BE WDSPRD OVER AREA
TODAY RESULTING IN MVFR CONDITIONS AND PERIODS OF IFR. PCPN WILL
GRADUALLY DIMINISH FROM W TO E THIS EVENING BUT DECREASING WINDS
WILL LEAD TO IFR CIGS/VSBYS DEVELOPING WITH MOIST LOW LVLS.

.OUTLOOK FRIDAY THROUGH MONDAY...
LONGER TERM GUIDANCE INDICATES SPRAWLING HIGH PRESSURE OVER THE
GREAT LAKES TO BUILD SOUTH THRU THE WEEKEND WITH GENERAL VFR
CONDITIONS EXPECTED.

&&

.MARINE...
AS OF 430 AM THU...GALE WINDS HAVE DEVELOPED OVER ALL WATERS AS
EXPECTED WITH STRONG LOW DEVELOPING AND MOVING INLAND OVER ERN NC.
30/00Z NAM12 VERIFIED BEST AT 06Z AND FOLLOWED FOR TODAY WHICH IS
VERY CLOSE TO PREVIOUS FCST. MAIN INTEREST IS FCST OF NICOLE
REMNANTS WHICH NAM12 BRINGS UP ALONG COAST TONIGHT PRODUCING ANOTHER
PERIOD OF STRONG WINDS...HOWEVER 06Z RUN IS MUCH WEAKER BUT STILL
HAS LONGER PERIOD OF GALE FORCE WINDS OVER OUTER WATERS INTO
TONIGHT. TRENDED FCST TOWARD THIS AND EXTENDED GALES UNTIL 4 AM S OF
OREGON INLET. LITTLE CHANGE TO REST OF FCST WITH WINDS DIMINISHING
LATE TONIGHT AND BECOMING N FRIDAY...THEN NE OVER WEEKEND AS HIGH
PRES BUILDS IN FROM NW.

SEAS HAVE BUILT TO 12 FT AT 41025...ON TRACK WITH PREVIOUS FCST AND
CLOSE TO WW3 WHILE LOCAL SWAN OVERDONE. GENERALLY CONTINUED WITH
PRVS FCST WITH SEAS PEAKING NEAR 20 FT OUTER WATERS THIS
EVENING...THEN SUBSIDING TONIGHT AND FRI BUT REMAINING ABOVE 6 FT
FOR NRN AND CENTRAL WATERS INTO MON.

COASTAL FLOODING/HIGH SURF...
WITH PERIOD OF GALE FORCE WINDS EXPECTED...COASTAL FLOOD ADVISORY
CONTINUES ALONG COAST AND AREAS ADJACENT TO PAMLICO SOUND FOR
TODAY...WITH WATER LEVELS 2 TO 3 FT ABOVE NORMAL.

LARGE SEAS WILL PRODUCE HIGH SURF CONDITIONS...MAINLY SOUTH OF
HATTERAS...LEADING TO POSSIBLE BEACH EROSION...AND A HIGH THREAT OF
RIP CURRENTS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ029-044>047-079>081-
     090>095-098-103-104.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ047-
     080-081-093>095-098-103-104.
     HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR NCZ095-098-103-
     104.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ047-081-095-
     103-104.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ135.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ130-150.
     GALE WARNING UNTIL 4 AM EDT FRIDAY FOR AMZ152-154-156-158.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...HSA
AVIATION...JBM
MARINE...JBM
Hazardous weather outlook, Sep 30, 4:56 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
456 AM EDT THU SEP 30 2010

NCZ029-044>046-079-090>092-010900-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES-
456 AM EDT THU SEP 30 2010

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING
THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO
TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH
THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-010900-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
456 AM EDT THU SEP 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   HIGH RIP CURRENT RISK.
   FLOOD WATCH.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING
THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO
TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH
THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-010900-
ONSLOW-
456 AM EDT THU SEP 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLOOD WATCH.
   HIGH RIP CURRENT RISK.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING
THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO
TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH
THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-093-094-010900-
BEAUFORT-CRAVEN-PAMLICO-
456 AM EDT THU SEP 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING
THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO
TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH
THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-010900-
MAINLAND DARE-MAINLAND HYDE-
456 AM EDT THU SEP 30 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO IMPACT THE
TODAY AND TONIGHT AS AREAS OF LOW PRESSURE MOVE ALONG IT...ENHANCING
THE RAINFALL AND WINDS ACROSS EASTERN NORTH CAROLINA TODAY INTO
TONIGHT. AN ADDITIONAL SEVERAL INCHES OF RAINFALL IS LIKELY WITH
THIS SYSTEM AND THIS COULD LEAD TO WIDESPREAD POOR DRAINAGE AND AT
LEAST MODERATE FLOODING ACROSS PORTIONS OF THE AREA. ISOLATED
TORNADOES ARE ALSO POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR FLOODING WILL LIKELY CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 30, 4:03 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     NON-TSTM WND DMG 5 SSW HAVELOCK          34.82N 76.96W
09/30/2010                   CARTERET           NC   LAW ENFORCEMENT

            TREE DOWN ACROSS LAKE ROAD NEAR DOCS MOBILE HOME PARK.

&&

RSB
Special weather statement, Sep 30, 4:03 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT THU SEP 30 2010

NCZ045-046-080-081-300845-
WASHINGTON-TYRRELL-BEAUFORT-MAINLAND HYDE-
403 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...BEAUFORT...TYRRELL AND
WASHINGTON COUNTIES UNTIL 445 AM EDT...

AT 401 AM EDT...THERE WERE STRONG THUNDERSTORMS OVER WEST CENTRAL
WASHINGTON COUNTY...OR ABOUT 5 MILES SOUTHEAST OF PLYMOUTH...MOVING
NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MACKEYS...
AND...PLEASANT GROVE AT 410 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY
THE STORMS INCLUDE COLUMBIA...CENTER OF PHELPS LAKE...PIKE ROAD...
PLEASANT GROVE...PUNGO...PUNGO LAKE...SCUPPERNONG...WENONA...WESTOVER
AND WOODLEY.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS SPEEDS COMBINED WITH THE SATURATED GROUND MAY LEAD TO DOWNED
TREES AND POWER LINES. RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD
SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 30, 4:27 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 AM EDT THU SEP 30 2010

NCZ080-093-094-300900-
BEAUFORT-PAMLICO-CRAVEN-
427 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PAMLICO AND BEAUFORT
COUNTIES UNTIL 500 AM EDT...

AT 427 AM EDT...THERE WERE STRONG THUNDERSTORMS 29 MILES SOUTH OF
RIVER ROAD...OR ABOUT 8 MILES EAST OF JAMES CITY...MOVING NORTH AT 60
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PRESCOTT...AND...CAYTON AT
435 AM EDT...EDWARD AT 440 AM EDT...COX CROSSROADS...AND...BONNERTON
AT 445 AM EDT...RIVER ROAD AT 455 AM EDT. OTHER LOCATIONS TO BE
AFFECTED BY THE STORMS INCLUDE SPRING HOPE...BATH...BAYVIEW...BLOUNTS
CREEK...CORE POINT...GRANTSBORO...OLYMPIA...ROYAL...FAIRFIELD
HARBOR...REELSBORO AND SILVER HILL.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS SPEEDS COMBINED WITH THE SATURATED GROUND MAY LEAD TO DOWNED
TREES AND POWER LINES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD
SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 30, 4:31 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 AM EDT THU SEP 30 2010

NCZ046-047-081-300915-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
431 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 515 AM EDT...

AT 428 AM EDT...THERE WERE STRONG THUNDERSTORMS 14 MILES SOUTH OF
DARE COUNTY...OR ABOUT 7 MILES NORTHEAST OF ENGELHARD...MOVING NORTH
AT 65 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CENTER OF DARE
COUNTY BOMBING RANGE AT 435 AM EDT...EAST LAKE...AND...BUFFALO CITY
AT 445 AM EDT..

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS SPEEDS COMBINED WITH THE SATURATED GROUND MAY LEAD TO DOWNED
TREES AND POWER LINES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD
SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 30, 5:38 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 AM EDT THU SEP 30 2010

NCZ046-047-081-301030-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
538 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT HYDE...DARE AND TYRRELL COUNTIES
UNTIL 630 AM EDT...

AT 538 AM EDT...THERE WERE STRONG THUNDERSTORMS OVER ENGELHARD...
MOVING NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM
NECK...AND...FRYING PAN LANDING AT 555 AM EDT...LEVELS...AND...
ALLIGATOR AT 605 AM EDT...NEWFOUNDLAND...AND...COLUMBIA AT 610 AM
EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE FORT
LANDING...KILKENNY...LAKE LANDING...MIDDLETOWN AND NEBRASKA.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS SPEEDS COMBINED WITH THE SATURATED GROUND MAY LEAD TO DOWNED
TREES AND POWER LINES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD
SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
Special weather statement, Sep 30, 6:04 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
604 AM EDT THU SEP 30 2010

NCZ029-045-080-301045-
WASHINGTON-MARTIN-BEAUFORT-
604 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT...MARTIN AND WASHINGTON
COUNTIES UNTIL 645 AM EDT...

AT 603 AM EDT...THERE WERE STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF
PLYMOUTH...MOVING NORTH AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR DARDENS AT 610 AM EDT...PLYMOUTH AT 615 AM EDT. OTHER LOCATIONS
TO BE AFFECTED BY THE STORMS INCLUDE HINSON...JAMESVILLE...PLEASANT
GROVE AND WESTOVER.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS SPEEDS COMBINED WITH THE SATURATED GROUND MAY LEAD TO DOWNED
TREES AND POWER LINES. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD
SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT THURSDAY AFTERNOON
FOR EASTERN NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:22 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 4 more6 hr
Sep 29, 8:37 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven22 min
Sep 29, 9:07 PM EDTRiver Flood WarningMHXDuplin7 days
Sep 29, 9:07 PM EDTRiver Flood WarningMHXGreene62 hr
Sep 29, 9:07 PM EDTRiver Flood WarningMHXLenoir10 days
Sep 29, 9:07 PM EDTRiver Flood WarningMHXPitt34 hr
Sep 29, 9:19 PM EDTTornado WarningMHXBeaufort26 min
Sep 29, 10:31 PM EDTAreal Flood AdvisoryMHXBeaufort, Hyde, Martin, Pamlico, Tyrrell, Washington3 hr
Sep 29, 11:53 PM EDTSpecial Marine WarningMHX37 min
Sep 30, 12:55 AM EDTTornado WarningMHXBeaufort, Martin, Pitt35 min
Sep 30, 1:31 AM EDTAreal Flood AdvisoryMHXHyde, Tyrrell, Washington3 hr
Sep 30, 2:00 AM EDTRiver Flood WarningMHXJones13 hr
Sep 30, 2:17 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 5 more6 hr
Sep 30, 2:35 AM EDTTornado WarningMHXBeaufort, Hyde, Washington25 min
Sep 30, 4:17 AM EDTRiver Flood WarningMHXOnslow3 days
Sep 30, 4:32 AM EDTAreal Flood AdvisoryMHXHyde, Pamlico, Tyrrell, Washington3 hr
Sep 30, 7:49 AM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Hyde and 8 more6 hr
Sep 30, 11:36 AM EDTRiver Flood WarningMHXCraven8 days
Sep 30, 1:41 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Duplin, Greene, Jones and 6 more6 hr
Sep 30, 2:36 PM EDTRiver Flood WarningMHXJones8 days
Sep 30, 5:20 PM EDTTornado WarningMHXMartin, Washington10 min
Sep 30, 6:27 PM EDTFlash Flood WarningMHXBeaufort, Carteret, Craven, Jones, Martin, Onslow and 2 more3 hr
Sep 30, 7:04 PM EDTAreal Flood WarningMHXDuplin, Greene, Lenoir6 hr
Sep 30, 7:10 PM EDTAreal Flood WarningMHXWashington6 hr

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.